MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent.The coil introducer sheath was found to be intact.The main coil was found to be broken/fractured.The remainder of the main coil was also seen to be stretched.Functional inspection was not performed as the main coil was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the coil delivery wire was kinked and the main coil was partially returned stretched and broken/fractured during use.In the event description it was noted that the main coil broke inside the catheter while removing from the patient.The patient had moderately tortuous anatomy which could have contributed to the device complications.An assignable cause of procedural factors will be assigned to the reported defects main coil broken/fractured during use, main coil failed/unable to detach and main coil stretched as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed defect coil delivery wire kinked/bent since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.An assignable cause of procedural factors will be assigned to analyzed defects main coil stretched and main coil broken/fractured during use, as these defects are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that during a mca (middle cerebral artery) aneurysm case, the physician used a microcatheter and guidewire to build access and inserted 3 coils before preparing to insert the subject coil.When the physician attempted to detach the subject coil and the power supply indicator lit up, the delivery wire was retracted under dsa (digital subtraction angiography) but the physician found the subject coil did not detach.After readjusting the position of the subject coil, a second attempt was made to detach the device but the subject coil did not detach.The physician pulled the subject coil back into the microcatheter and it fractured at the detachment point and detached unexpectedly.The subject coil and microcatheter were withdrawn together and inspected.The subject coil could not be removed from the microcatheter with a guidewire.The delivery wire was inspected and it was found that the detachment point had some coil primary wind still attached after the subject coil stretched.The procedure was finished successfully with no clinical consequences to the patient.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17351170
Report Number3008881809-2023-00361
Device Sequence Number5290161
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number23655232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COILS (STRYKER)
Patient Age63 YR
Patient SexMale
Patient RaceAsian